Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 163, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 8, 2002, 6:04 AM CDT for Texas County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2002, 6:04 AM CDT (11:04 UTC)
- Expired
- May 8, 2002, 6:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Texas County, MO
The radar
The Springfield radar (KSGF), 122 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.1 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2210 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 081104 SVRSGF MOC215-081145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 604 AM CDT WED MAY 8 2002 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TEXAS COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 645 AM CDT * AT 601 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF MOUNTAIN GROVE...OR 21 MILES WEST OF HOUSTON...AND MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOUSTON BY 625 AM CDT. RAYMONDVILLE BY 630 AM CDT. THE TOWNS OF BENDAVIS...HUGGINS...SIMMONS...ELK CREEK AND SOLO ARE ALSO IN THE PATH OF THIS STORM. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3734 9226 3714 9227 3708 9166 3733 9165 SUTTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:10 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 8, 3:10 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 AM CDT WED MAY 8 2002 WILL EXPAND FLOOD WATCH FOR TODAY AND TONIGHT ACROSS ENTIRE CWA. ATTM MAJOR FLOODING WITH EVACUATIONS FROM BARRY COUNTY TO HOWELL COUNTY. ANOTHER ROUND OF TSRA PUSHING INTO WRN CWA AS WE SPEAK... WILL ONLY MAKE THINGS WORST. CURRENT MSAS DATA SHOWING COOL POCKET OVER CENTRAL MO WITH BOUNDARY ACROSS SRN MO AND VERY STRONG 8H JET (50-60KT) OVER SW MO. ALSO GOOD SURFACE CONVERGENCE ALONG SRN MO AND PROFILERS SHOWS GOOD UPPER LEVEL DIVERGENCE OVER WRN MO. THIS WILL KEEP THE THREAT OF MORE TSRA IN FOR 1ST PERIOD. WITH CLOUDS AND CHC OF PCPN WILL CUT TEMPS A LITTLE AND WILL GO NR 80 IN WRN ZONES TO MID 70S IN ERN ZONES FOR TODAY. ALSO THROW IN 50 POPS TODAY AND CATEGORICAL POPS TONIGHT AS ANOTHER UPPER TROF SWINGS ACROSS CWA DRAGGING A COLD FRONT WITH IT. COLD FRONT SHOULD BEGIN TO AFFECT NWRN ZONES AROUND MIDNIGHT. LOOKS LIKE A SQUAW LINE THIS TIME WITH MORE HEAVY RAIN POSSIBLE. EXTENDED FORECAST...TWEAK TEMPS DOWNS A FEW DEGREES AND LEFT EVERYTHING ELSE THE SAME. FCSTID = 07 .SGF... FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES MOZ055>058...MOZ066>071...MOZ077>083...MOZ088>098...MOZ101>106. .KS... FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES KSZ073...KSZ097...KSZ101.
In the hours before
Local storm report, May 8, 3:39 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 AM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0336 AM MINDENMINES MO 1 INCH HAIL
05/08/02 BARTON HAIL COVERED THE
GROUND. 75 MPH WINDS
ALSO REPORTED. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.Local storm report, May 8, 4:27 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 AM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 AM 1 N GREENFIELD MO 1 INCH HAIL
05/08/02 DADE HAIL COVERED THE
GROUND. REPORTED BY
PUBLIC.Local storm report, May 8, 4:53 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
453 AM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 AM EUDORA MO .88 INCH HAIL
05/08/02 POLK HAIL COVERED THE
GROUND. . REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, May 8, 5:19 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
519 AM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0508 AM SPRINGFIELD MO .88 INCH HAIL
05/08/02 GREENE REPORTED BY OFF DUTY
NWS EMPLOYEE.Special weather statement, May 8, 6:00 AM CDT, 4 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081545- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT WED MAY 8 2002 ...FLOOD WATCH FOR ENTIRE AREA TODAY AND TONIGHT... * HAZARDOUS WEATHER THREAT(S)... LARGE HAIL...DAMAGING WIND AND HEAVY RAIN. * THREAT AREAS AND TIMING... THIS MORNING OVER SOUTH CENTRAL MISSOURI AND THIS EVENING ACROSS THE ENTIRE AREA. * DISCUSSION... STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MISSOURI THIS MORNING. DIME SIZE HAIL AND VERY HEAVY RAIN PRODUCING LOCALIZED FLOODING WILL BE POSSIBLE UNTIL MID MORNING. A STRONG COLD FRONT WILL PUSH THROUGH THE AREA AROUND MIDNIGHT. AHEAD OF THE FRONT THERE WILL BE MORE SEVERE WEATHER. LARGE HAIL...DAMAGING WIND AND HEAVY RAIN WILL BE POSSIBLE. * SPOTTER ACTIVATION OUTLOOK... WILL LIKELY BE NEEDED THIS EVENING. * EXTENDED OUTLOOK... COOLER AND DRIER WEATHER IS EXPECTED ON THURSDAY AND FRIDAY. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE SATURDAY THROUGH MONDAY. SS THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
Local storm report, May 8, 6:01 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
601 AM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 AM HARTVILLE MO WIND DAMAGE
05/08/02 WRIGHT TREE DOWN ON HIGHWAY 5
NEAR HARTVILLE. POWER
LINES ALSO BLOWN DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:04 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 71 min |
| May 7, 7:47 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 58 min |
| May 7, 8:28 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 62 min |
| May 7, 10:03 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 57 min |
| May 7, 10:24 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 51 min |
| May 7, 10:27 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 48 min |
| May 7, 10:44 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Dade, Lawrence | 61 min |
| May 7, 10:56 PM CDT | Flash Flood Warning | SGF | Barry, Dade, Lawrence | 6 hr |
| May 7, 11:14 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 31 min |
| May 7, 11:14 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone | 61 min |
| May 7, 11:46 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 59 min |
| May 8, 12:00 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster | 60 min |
| May 8, 12:34 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 56 min |
| May 8, 12:59 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 31 min |
| May 8, 3:21 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 54 min |
| May 8, 4:01 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 59 min |
| May 8, 4:34 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 56 min |
| May 8, 5:40 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.